Discussions that mention methadone

Addiction & Recovery board


My fiance started going to a Methadone Treatment center back in September for Vic addition. He was taking 10 - 16 pills a day for 6 years. Sometimes more. They started him at 35 mg, and he has tapered down to 1 mg. Today is is first day at 1 mg. He was at 2 mg for three days and yesterday was the worst day ever. He is very short tempered, keeps saying he doesn't feel good, etc. How bad can the withdrawals really be at this point? It seems like he is about to explode. How long will he feel bad after he stops the methadone?:confused:
hi jilas - i have been off methadone for a month now - i tapered right down to 2ml/mg, on 2mg your fiancee probably isnt feeling anything from the meth anymore as it isnt enough to saturate his body. i also got down to 2ml and felt like carp for 2 days before i decided to just quit - as i felt that going down to 1 would be pointless, after i stopped - i felt pretty bad (not full blown cold turkey)for about a week or so after. for the last 3 weeks the main problem has been "restless legs" - especially at night - which contributed heavily to sleep deprivation (3hrs a night max).

a month on i am feeling a lot better and am feeling a hell of a lot more positive about life. there are a lot of things you can do to alleviate the withdrawal symptoms. just search this forum. tell your fiancee he's gonna be ok - tell him it gets better but to grit his teeth and bite the bullet for a couple of weeks - im sure he'll do ok.

if theres anything in particular you would like to know about meth and tapeing/withdrawals - just post back and ask me as ive had quite a bit of experience with it.

keep us posted on his progress - as this will also help you - as i also know how difficult it is for the 'addicts' partners - who dont seem to have any support.

best wishes

yoss22

keep on keepin on